Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 27, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jul 8, 2013, 6:39 PM EDT for Pinellas County, Florida. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2013, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 8, 2013, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:39 PM EDT | TORNADO | Oldsmar, FL | REPORTED NEAR COMMERCE BLVD AND TAMPA RD. AT 650 PM A SECOND REPORT SAID IT HAD ROPED OUT. NUMEROUS REPORTS. |
| Jul 8, 6:50 PM EDT | TORNADO | 1 Sse Oldsmar, FL | CORRECTED TORNADO LOCATION. SKYWARN SPOTTER REPORTED DAMAGE ON 400 BLOCK OF EAST SHORE DRIVE. HOME OWNER SAW A WATERSPOUT APPROACH FROM THE WEST. DOWNED TREES AND MOST TILES OFF ROOF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157
WFUS52 KTBW 082239
TORTBW
FLC103-082315-
/O.NEW.KTBW.TO.W.0027.130708T2239Z-130708T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
639 PM EDT MON JUL 8 2013
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN PINELLAS COUNTY IN FLORIDA.
* UNTIL 715 PM EDT
* AT 636 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A TORNADO NEAR
OLDSMAR...OR 6 MILES EAST OF PALM HARBOR...MOVING WEST AT 10 MPH.
* THE TORNADO WILL BE NEAR...
OLDSMAR.
SAFETY HARBOR.
CLEARWATER.
PALM HARBOR.
CRYSTAL BEACH.
HONEYMOON ISLAND...DUNEDIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
&&
LAT...LON 2809 8283 2806 8280 2812 8279 2813 8265
2800 8266 2798 8268 2796 8267 2795 8271
2793 8268 2794 8285
TIME...MOT...LOC 2239Z 097DEG 10KT 2809 8267
$$2 follow-up statements
127
WWUS52 KTBW 082243
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
643 PM EDT MON JUL 8 2013
FLC103-082315-
/O.CON.KTBW.TO.W.0027.000000T0000Z-130708T2315Z/
PINELLAS FL-
643 PM EDT MON JUL 8 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTHERN
PINELLAS COUNTY...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. LOCATED NEAR OLDSMAR...OR NEAR PALM HARBOR...
MOVING WEST AT 10 MPH.
THE TORNADO WILL BE NEAR...
OLDSMAR.
CLEARWATER.
PALM HARBOR.
CRYSTAL BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2809 8283 2806 8280 2812 8279 2813 8265
2800 8266 2798 8268 2796 8267 2795 8271
2793 8268 2794 8285
TIME...MOT...LOC 2243Z 097DEG 10KT 2809 8268
$$795
WWUS52 KTBW 082259
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
659 PM EDT MON JUL 8 2013
FLC103-082309-
/O.CAN.KTBW.TO.W.0027.000000T0000Z-130708T2315Z/
PINELLAS FL-
659 PM EDT MON JUL 8 2013
...THE TORNADO WARNING FOR NORTHERN PINELLAS COUNTY IS CANCELLED...
ALTHOUGH THE TORNADO HAS LIFTED THIS STORM MAY CONTINUE TO PRODUCE
STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY
DISSIPATES.
LAT...LON 2809 8283 2806 8280 2812 8279 2813 8265
2800 8266 2798 8268 2796 8267 2795 8271
2793 8268 2794 8285
TIME...MOT...LOC 2259Z 097DEG 10KT 2806 8275
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jul 8, 3:08 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 8, 3:08 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 308 PM EDT MON JUL 8 2013 .SHORT TERM (TONIGHT - WEDNESDAY)...VERY DRY AIRMASS ON THE BACKSIDE OF AN APPROACHING UPPER-LEVEL /TUTT/ CELL IS SUPPRESSING OUR AFTERNOON CONVECTION. THAT SAID...SHOWERS ARE DEVELOPING AND THEY SHOULD INCREASE IN BOTH COVERAGE AND INTENSITY AS THEY APPROACH THE WEST COAST SEA BREEZE LATER THIS AFTERNOON. SHOWER AND THUNDERSTORM ACTIVITY WILL MOVE INTO THE GULF TONIGHT WITH CLEARING OVER THE PENINSULA AFTER MIDNIGHT. THE TUTT LOW WILL BE IN THE BAHAMAS BY TUESDAY MORNING WITH A COLD POOL ALOFT EAST OF FLORIDA. THE TUTT LOW WILL BEGIN TO WEAKEN ON TUESDAY AND MOVE VERY SLOWLY TOWARD SOUTH FLORIDA. MID AND UPPER-LEVEL TEMPERATURES WILL BEGIN TO DROP WHICH WILL PROVIDE SOME ADDITIONAL INSTABILITY...BUT WE WILL STILL BE ON THE DRIER BACK SIDE OF THE LOW. BEST RAIN CHANCES WILL BE FROM THE TAMPA BAY AREA SOUTHWARD ALONG AND WEST OF I-75 IN THE AFTERNOON. THE MAV POPS ARE WAY TOO LOW AND MY FORECAST WILL BE CLOSER TO THE MET WITH A NUDGE UPWARDS ALONG TAMPA BAY. THE TUTT LOW WEAKENS FURTHER TUESDAY NIGHT AND WEDNESDAY BUT MOISTURE RETURNS TO MORE TYPICAL JULY LEVELS. HAVE BASICALLY STAYED CLOSE TO CLIMATOLOGY FOR LIGHT EASTERLY FLOW WITH BEST STORM CHANCES CLOSE TO OR PERHAPS A BIT EAST OF I-75. .LONG TERM (PREVIOUS DISCUSSION WEDNESDAY NIGHT-MONDAY)... NEWLY FORMED TROPICAL STORM CHANTAL WILL BE THE PRIMARY FORECAST CHALLENGE IN THE LONG TERM PERIODS...WITH ANY DEVIATIONS IN THE FORECAST TRACK POTENTIALLY IMPACTING THE FORECAST. GIVEN THE LATEST FORECAST TRACK FROM THE NATIONAL HURRICANE CENTER TAKING THE SYSTEM ACROSS THE HIGHER TERRAIN OF HAITI AND EASTERN CUBA...THE PROBABILITY OF THE SYSTEM BECOMING SHEARED APART OR WEAKENED SIGNIFICANTLY IS A REASONABLE ONE...SO WE ARE NOT EXPECTING ANYTHING MORE THAN SOME DEEPER MOISTURE TO PUSH INTO THE REGION IN ASSOCIATION WITH THIS SYSTEM. AS A RESULT...WILL CONTINUE TO HIGHLIGHT SCATTERED MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES ARE EXPECTED TO RUN CLOSE TO SEASONAL LEVELS THROUGH THE PERIOD. && .AVIATION... SIMILAR CONDITIONS TO SUNDAY WITH A SCATTERING OF SHOWERS/STORMS ORGANIZING ALONG THE WEST COAST BY MID/LATE AFTERNOON. A BRIEF PERIOD OF VIS RESTRICTIONS ASSOCIATED WITH HEAVY DOWNPOURS WILL BE POSSIBLE AT ANY OF THE TERMINALS...BUT OTHERWISE NO SIGNIFICANT ISSUES ANTICIPATED. ANY LINGERING STORMS MOVE OFFSHORE AND DISSIPATE BY 02-03Z FOLLOWED MAINLY CLEAR SKIES AND LIGHT EASTERLY WINDS THROUGH SUNRISE. && .MARINE...WE SHOULD NOT SEE ANY SIGNIFICANT SURFACE FEATURES OVER THE NEXT 5 DAYS. TROPICAL STORM CHANTAL OR ITS REMNANTS IS FORECAST TO BE TURNING NORTHWARD THROUGH THE BAHAMAS FRIDAY AND/OR SATURDAY. FOR NOW WILL NOT SHOW ANY EFFECTS FROM CHANTAL IN THE FORECAST AND WILL KEEP WINDS UNDER 15 KNOTS AND SEAS 2 FEET OR LESS THROUGH SATURDAY. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS. DRIER AIR TODAY WILL SLOWLY BE REPLACED BY MORE TYPICAL CONDITIONS FOR THIS TIME OF YEAR LEADING TO HIGHER RAIN CHANCES BY MID-WEEK. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 92 75 91 / 30 40 20 40 FMY 74 93 72 92 / 30 50 30 40 GIF 73 93 72 93 / 20 20 10 30 SRQ 74 92 73 91 / 40 30 20 40 BKV 71 92 70 92 / 10 30 20 40 SPG 78 91 78 91 / 30 30 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...JILLSON PREVIOUS LONG TERM...JELSEMA AVIATION...MROCZKA
Hazardous weather outlook, Jul 8, 5:18 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 518 AM EDT MON JUL 8 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-091000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 518 AM EDT MON JUL 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. ...RIVER FLOOD IMPACT... A COUPLE OF AREA RIVERS REMAIN ABOVE FLOOD STAGE...AND ANY ADDITIONAL RAINFALL COULD EXACERBATE CONDITIONS AND CAUSE A FURTHER INCREASE IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. LARGE HAIL WILL BE POSSIBLE IN THE STRONGEST STORMS ON TUESDAY AND WEDNESDAY AS AN UPPER LEVEL AREA OF LOW PRESSURE MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. JELSEMA
In the hours before
Special weather statement, Jul 8, 5:37 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 537 PM EDT MON JUL 8 2013 FLZ055-060-082200- MANATEE-SARASOTA- 537 PM EDT MON JUL 8 2013 ...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SARASOTA AND SOUTHERN MANATEE COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED NEAR MYAKKA CITY...OR 22 MILES NORTH OF NORTH PORT...MOVING WEST AT 15 MPH...WILL AFFECT MYAKKA CITY AND LAKEWOOD RANCH...UNTIL 600 PM EDT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 207 AND 220. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 2728 8254 2753 8251 2745 8208 2727 8211 TIME...MOT...LOC 2137Z 097DEG 14KT 2737 8220
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:37 PM EDT | Special Weather Statement | TBW | Manatee | 23 min |
| Jul 8, 7:01 PM EDT | Special Weather Statement | TBW | Pinellas | 44 min |
| Jul 8, 7:14 PM EDT | Areal Flood Advisory | TBW | Pinellas | 61 min |
| Jul 8, 7:59 PM EDT | Special Marine Warning | TBW | 61 min |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.